Hail, Traverse
- When
- June 23, 12:40 PM CST
- Where
- Traverse County, 12 mi W of Dumont
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.717, -96.683
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 23, 9:50 AM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1050 AM CDT WED JUN 23 2004 .UPDATE...QUICK UPDATE TO TAKE OUT MENTION OF FOG THIS MORNING. INCREASED POPS ACROSS VERY NORTHEASTERN COUNTIES THIS AFTERNOON AS WELL WITH DEVELOPMENT OF SHOWERS AND THUNDERSTORMS AHEAD OF COLD FRONT IN NORTHEASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA. INCREASED INSTABILITY IS EXPECTED WITH DAYTIME HEATING AND COLD TEMPERATURES ALOFT. COLD FRONT CURRENTLY SITUATED ACROSS CENTRAL NORTH DAKOTA AND AN INCREASE IN SHOWERS AND THUNDERSTORM ACTIVITY IS EXPECTED... ESPECIALLY ACROSS EASTERN CWA...THIS AFTERNOON AS THIS BOUNDARY SAGS SOUTHWARD. AGAIN...THIS ACTIVITY WILL MOSTLY DEPEND ON THE DEGREE OF DESTABILIZATION WITH THE DAYTIME HEATING. LILES .PREVIOUS DISCUSSION...TODAY THROUGH FRIDAY NIGHT THE MAIN FOCUS FOR THIS FORECAST WILL BE ON PRECIPITATION ASSOCIATED WITH THE FRONTAL BOUNDARY SLIDING SOUTH THROUGH THE REGION TODAY AND THURSDAY. WEAK SHORTWAVE PUSHING THROUGH THE REGION THIS MORNING WITH SOME SHOWERS CURRENTLY ON RADAR OVER EXTREME SE ND AND NE SD. HAVE KEPT ISOLATED MENTION IN FOR THIS MORNING ACROSS THE EASTERN ZONES...BUT BETTER CHANCE FOR -TRW WILL COME THIS AFTERNOON AND TONIGHT. COLD FRONT ASSOCIATED WITH LOW PRESSURE OVER THE GREAT LAKES REGION WILL SLIDE SOUTH INTO THE CENTRAL CWA THIS AFTERNOON AND SLOWLY PROGRESS TO THE SOUTH TONIGHT. HAVE CONTINUED SLIGHT CHANCE FOR -TRW THIS AFTERNOON...AND INCREASED TO 50 POPS LATE TONIGHT AS THE FRONT SAGS SOUTH WITH BETTER JET SUPPORT OVERHEAD. BEST FORCING SHOWN IN THE H7 OMEGA FIELD ACROSS CENTRAL AND SOUTHEAST SD TONIGHT. WILL HAVE A CONTINUED CHANCE FOR SHOWERS THURSDAY...BUT SHOULD SEE CLEARING SKIES LATE THURSDAY INTO THURSDAY NIGHT AS COLD CANADIAN HIGH PRESSURE BUILDS INTO THE REGION. H85 TEMPS DROP FROM AROUND +12C TODAY TO AROUND +5C BY 12Z THURSDAY. H85 TEMPS THEN REMAIN COOL INTO FRIDAY...RESULTING IN BELOW AVERAGE TEMPERATURES EXPECTED THROUGHOUT THE SHORT TERM. THURSDAY LOOKS TO BE THE COOLEST DAY WITH HIGHS ONLY IN THE 60S...AND THURSDAY NIGHT LOWS EXPECTED TO BE CHILLY AGAIN AS MOST SITES DROP INTO THE LOW TO MID 40S OVERNIGHT. ALBRECHT .LONG TERM...SATURDAY THROUGH TUESDAY EXTENDED PERIOD STARTS OUT WITH A BLOCKY RIDGE/TROF PATTERN ACROSS THE CONUS. HOWEVER BY LATE IN THE PERIOD ALL MODELS ARE NOW BEGINNING TO SHOW SOME PROGRESSION TO THE ANOMALOUSLY STRONG PATTERN. THIS WILL NET A GRADUAL INCREASE IN TEMPERATURES FOR THE FORECAST AREA. MODELS DO STILL HINT AT SOME S/W ENERGY MOVING ACROSS CWA THIS WEEKEND...BUT FOR NOW HAVE LOW CONFIDENCE IN TIMING THESE PERTURBATIONS. THEREFORE...DRY FORECAST WILL CONTINUE. REMAINDER OF GRID WORK AMOUNTED TO A REFRESHING. TDK && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 510 AM CDT WED JUN 23 2004 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-241000- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- 510 AM CDT WED JUN 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ALBRECHT
The Aberdeen radar (KABR), 138 km away, was scanning. The volume nearest the first event began at 18:41 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409342, 5409343.